p8d

Members
  • Content count

    96
  • Joined

  • Last visited

Community Reputation

0 Neutral

About p8d

  • Rank
    Advanced Member

Profile Information

  • Gender
    Female
  • Location
    Wisconsin
  1. I'm on Bystolic and have tried taking a half dose after exercise but it tanks my bp too much.
  2. Oh the PEM is horrible if I overdo anything. I'm very slowly learning my limits but it all seems so random. I have managed to increase my aerobic and strength training to multiple times per week with the help of a PT but I have days and weeks of set backs. Even short visits here at home or the house cleaners coming in for an hour every couple of weeks causes PEM. The tachy stuff seems to be for several hours after aerobic exercise and going up stairs. Thanks for the responses. I see my cardiologist next week and will ask him and post his reply, if there is one.
  3. Hi. Does anyone else stay tachy for much of the day after doing light aerobic exercise? I either do the stationary bike or rowing machine but it seems those days my heart rate stays high for several hours. I'm on a beta blocker which usually keeps it pretty stable along with lots of water and salt. Thanks.
  4. My neurogenic bladder has been acting up recently and I read on an interstitial cystitis website that drinking a glass of water with 1 teaspoon of sodium bicarbonate, baking soda, helps plus it has a high sodium content. No potassium but I eat a banana or two every day. Salt replacement also has a significant amount of potassium.
  5. Hi April. I'm sorry you are here but it's a good place to get support and information. Yes, gastroparesis and dizziness are commonly found in those of us with dysautonomia. Not all of us but many. There is no reason to be terrified, this is not a fatal condition just unfortunately, chronic. I suggest you check out the main page of this site and the 101 on this forum for more info on the many symptoms tied to autonomic dysfunction. There's a couple of books, the only one I can remember right now (brain fog is common too) is The Dysautonomia Project, that are extremely helpful. I tried 4 or 5 different beta blockers before I found one I could tolerate. It's a **** of a diagnosis but this forum is very supportive and helpful. You are not alone!
  6. Major swing in symptoms - Normal?

    Aside from *never* feeling well enough to run a marathon, yes. I can go from ok to dreadful in 60 seconds. Does that make me like a sports car? LOL
  7. Does she have a comorbid autoimmune disease? When I get stressed from physical or mental issues I get low grade fevers from undifferentiated convective tissue disease as a flare.
  8. How to stay positive

    I won't comment on the relationship issues because I have never been there. I will say one book, How to be Sick (I think) by Toni Bernhard really helped me accept my new circumstances. It's from a Buddhist perspective but is in no way in your face. She also has dysautonomia and other books. Another very helpful book for both you and your significant other so you can understand what you are going through is The Dysautonomia Project (I think I have the titles correct, brain fog today).
  9. Local Anesthesia and being Hyper

    You are correct about the epinephrine, my neuro told me absolutely to never have that. I have used topical lidocaine with no problems but don't know about injectable. Sorry.
  10. I've taken both clonidine and methyldopa. I found clonidine lowered my bp much more than methyldopa even at extremely low doses (1/4 tablet). It was harder to control dosage with such tiny amounts. Methyldopa feels smoother somehow and I can tolerate entire tablets. I take my first dose after I drink enough fluid and have enough salt to raise my bp enough that it doesn't tank it. About 2 years after I was diagnosed with hyper POTS my bp switched from usually too low to too high. Now it usually starts low and keeps going up throughout the day. I've had to decrease the fludricortisone which has helped. If you do add any meds it's always wise to track bp/hr for a few weeks. Feel better!
  11. Accommodations at college?

    Many of us do better with thigh high or full compression type panty hose (can't remember what the word is) than just socks. The heat is a problem. If you wear them it's uncomfortable, if you don't you have increased symptoms or faint. It is worth considering postponing for a semester until she is stabilized. Pulling a GPA back up is difficult and she will likely have increased symptoms with the stress of the change so starting stable will help a lot. Just my $.02.
  12. Accommodations at college?

    Each university should have an accessibility office. You could contact them now to find out what sort of documentation she will need and what services they offer. She should also see each professor and teaching assistant as soon as possible and explain her diagnosis, issues and measures she may need to take such as sitting or laying down suddenly. I was a professor before I got sick and was happy to assist however needed. Of course that doesn't mean all professors so accommodating. That's why the accessibility office is vital, they document everything and are aware of all services available on campus. I used to have a shocking number of grandparents die right at finals time, every semester LOL. It gets some people cynical, especially with a disease no one knows about she may have some simply not believe her. She should request a prescription for compression stockings from either her PCP or the cardiologist. The PCP would help her get fitted and receive them before she goes. Be sure to get the device that helps put them on. Juzo offers tie dye and colored ones that are much better looking than the beige ones. They help a lot with walking and standing. Of course lots of BIG water bottles and salt.
  13. Hrt And Pots Symptoms

    These comments are interesting. I was two years menopausal when full blown hyper POTS hit. My late 40s were horrible. Migraines that lasted for days, couldn't tolerate any estrogen. Now five years post menopausal and 3 years into POTS I started HRT a few months ago for gun reasons and it has helped me and the POTS. Not a whole lot but everything is much more stable much to my surprise. I guess how you react before and during menopause has no influence in how you react well into it.
  14. Why do I feel this way?

    Farmgirl, my understanding, which may not be correct, is that when we are in sympathetic overdrive emotional reactions can happen more easily. I'm guessing it has something to neurotransmitters and/or hormones which are all out of whack for us. I know many of us have emotional triggers. Perhaps someone who understands it better and isn't as brain fogged as I am today can help. You could also search the forum for "emotional triggers" or something. My advice is don't be scared. Find out what is going on, get a good diagnosis and a Dr who understands your condition. There are lots of ways treat this. Yes, some of us are seriously impaired but many people do well with treatment. We are here to help.
  15. Why do I feel this way?

    I definitely had this before my hyper POTS diagnosis with the catecholamines test. Being on clonidine first, then methyldopa has mostly eliminated it but I still have a short fuse. Emotional stuff is extremely difficult for me and one of my worst triggers.